Warning: “Lady Time” Post – Chocolate Cravings and Bloating Side Effects!

Let’s face it: Periods are no fun.

Some lucky ladies have the basics, 3-5 days, but aside from the obvious (and maybe a little bloating), find it simply inconvenient.

However, a certain percentage of us have REALLY bad periods. Ones that start with PMS 3-4 days before, major mood swings, cravings, bloating, and then the main event – so painful we have to take time off work, take major pain meds, gain weight, and are in our own circle of hell. That was me from age 11 until just a few years ago. My gyn put me on birth control because, aside from the typical BP symptoms, I was having major episodes like clockwork every month from my cycle.

The good news: within 6 months not only were the side effects gone including PMS, but my period was almost completely gone. Thank you Yaz! But due to possible side effects of using the class of birth control that Yaz is in, my doc took me off it and put me on another b/c, Lutera. It didn’t work half as well and within a few months was having a light period, the mood swings, bloating, and spotting. As is typical of the medical profession, was switched to another one that didn’t work at all, and finally to a third that I just started yesterday. So after being free from the “monthly hell” for almost 3 years, I’ve been curled in a ball mainlining chocolate and beef products for 2 days. Getting ready to get the thera-heat pack and whimper like a hurt puppy. (Insert: that’s pathetic! here)

Aside from whining like a 2 year old, the side-effect that  pisses me off the most is the “empty stomach syndrome”. For the first 3 days usually, I’m woken up at 6 am or earlier and it feels like I’ve been on a hunger strike for a week! I have to rush to the kitchen and make oatmeal or something else very filling, then take pain meds and hopefully be able to call in and go back to bed. And it’s not just in the morning – I have to keep something in my stomach all day. Yay weight gain! As for the pain side, I’ve tried all the alternative stuff, herbs, acupuncture, etc. but nothing works as good as prescription hard-core stuff. And it’s so much fun gaining 5 plus pounds from water and cravings.

But enough of the negative! B/C did work very well for me and it’s only a matter of time before finding another one that will take care of this. And for all of you who know the joy of our “special time” I have one word: menopause! Yes, it too may suck, but think about afterward – No More Periods!!!

Now, hand me that Ben and Jerry’s Brownie Ice Cream and Big Mac before someone gets hurt! 🙂

(In case you’re wondering the pertinence of this post to the “weight loss” theme, period-related weight gain is a very real, crappy side effect, mainly caused by water retention and feeding cravings. It can be quite frustrating but typically weight evens out a few days after the menstrual cycle. See, it was pertinent after all. Plus I got to whine a bit – always a plus!)

Advertisements

7 thoughts on “Warning: “Lady Time” Post – Chocolate Cravings and Bloating Side Effects!

  1. I ended up having a uterine oblation to stop the ungodly pain, cramping, clots, uterine fibroids, and 7-10 day periods. I don’t get my period…just a tad bit of brownish discharge. I’m in perimenopause with missing periods every couple months. With BP everything is magnified so much. I didn’t realize how bad it was…I thought all women had these symptoms! My doc said that going through menopause is hell when you have BP. Even though I no longer have my period, I still have all of the hormone shifts and the mood swings I still get are during ovulation and the week before my period. I hope menopause helps end that. Otherwise I’m pretty stable nowadays.

    • Terrific to hear you’re pretty stable nowadays! A bit concerned about the menopause being hell with bp. Good news for me: my mom is bp1 and her’s wasn’t too bad. So have hopes! Best to you and feeling better!!

  2. Its like you read my mind! You appear to understand so much approximately this, like you wrote the guide in it or something. I feel that you just could do with some p.c. to pressure the message house a little bit, however other than that, that is great blog. A great read. I’ll certainly be back.

  3. *ahem* to jump even deeper into the personal. I just got the mirena 2 mos ago. A lot of women have no periods on it or very light, the horomones are like 1/10th of the pill. Spotting for about 6 weeks after you first get it put in, but then so far nothing. And it’s good for 5 years. Insurance covered it except for my copay for the office visit.

    Just saying it might help. Good luck 🙂

    • I will talking to her about it ASAP!! Thanks so much for the info. Unfortunately, my gyn doesn’t take my ins so will have to figure out that side. Really appreciate your help though!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s